Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 60, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 23, 2015, 9:53 PM CDT for Chariton County, Howard County, Saline County, Missouri. It took effect at May 25, 2015, 1:28 PM CDT. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- May 23, 2015, 9:53 PM CDT (02:53 UTC)
- In effect from
- May 25, 2015, 1:28 PM CDT
- Expired
- May 31, 2015, 6:09 AM CDT
- In force
- 6 days
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Chariton County, MO, Howard County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 124 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Glasgow (GLZM7).
- Action stage
- 22 ft
- Minor stage
- 25 ft
- Moderate stage
- 27 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06906500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 23, 6:35 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, May 23, 6:35 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
635 PM CDT Sat May 23 2015
.DISCUSSION...
Issued at 330 PM CDT SAT MAY 23 2015
Initial warm air advection shwrs/iso storms now developing across far
southwestern portions of our CWA this afternoon...all in advance of
main warn front which still resides down across the Southern Plains.
To our west...all eyes on a line of convection which has been in
place much of the morning and now extends from near Topeka south
into central Oklahoma and the Panhandle of Texas. Speed/distance tool
would suggest this activity to work into the greater KC area shortly
after 7 PM if initial movement and speed are maintained. Once it does
move in...a prolonged period of light to moderate rainfall is
expected...with additional energy expected to arrive overnight as
an MCV from the west Texas/southwest Oklahoma activity tracks north
with time. As has been highlighted in recent days...atmospheric
moisture content remains very high (PWATs 2-3 standard deviations
above normal) and a strengthening low-level jet overnight will lead
to increased moisture convergence across the lower Missouri
Vly...especially from 6z onwards. The end result will likely be
rainfall totals in the 1-2" range across portions of the area by 12z
Sunday (especially west of Route 65). Latest forecast soundings for
the area show a few hundred joules of elevated CAPE overnight which
should support weak convection as activity intensifies. Convective
rainfall rates combined with anomalously high atmospheric moisture
should lead to efficient rainfall production as warm cloud layer
depths remain in excess of 10kft. See absolutely no reason to change
the flash flood watch at this point...and later shifts may need to
consider expanding once trends become better established with
current/future convection.
No real change to the line of thinking for Sunday as the day looks
very wet and unsettled. Initial round of moderate to locally heavy
rains should be pulling off to our north Sunday morning...however
latest NAM and GFS models continue to show redeveloping shwrs/storms
by early afternoon across the western CWA as a weak sfc and 850-hPa
low center track north along a density discontinuity in place along
the Missouri/Kansas border. Additionally...next upstream shortwave
expected to approach the area during the afternoon hrs as main
western U.S. trough ejects into the central High Plains. With no
change in airmass expected...rainfall tomorrow should remain highly
efficient which combined with slightly better instability...will
support a continued flood threat through the day and evening hours.
If this develops as advertised...its conceivable to see another inch
along and west of Route 65...with lower amounts further east. Based
on everything listed above...main concerns remain focused on area
rivers and streams as many still remain high due to heavy rains last
week.
Light at the end of the tunnel finally begins to show itself late
Sunday night/early Monday as previously mentioned sfc low and
shortwave track north into the upper Mississippi Vly. While region
will reside solidly in the warm sector with no cold frontal
passage...latest model trends would suggest high atmospheric moisture
content will be scoured out to some degree following the passage of
said features Sunday night. Despite this...shwrs/storms look
possible by Monday afternoon especially across northwest
Missouri/northeast Kansas as next upstream upper wave approaches.
With a fair amount of instability in place...cannot rule out a few
strong/severe storms as better wind fields move in aloft.
Beyond this...much of next week continues to look unsettled with
repeated rounds for shwrs/storms just about each day. Main cold front
associated with western U.S. trough expected to approach the area
Tuesday night...and stall across the northern CWA by early Wednesday.
This feature will act as a focusing mechanism for renewed convection
before main feature passes later the week/early next weekend. If
there/s any silver lining to be had from what appears to be non-
stopped rain chances through next week...at least the grass will
stay green...
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 635 PM CDT SAT MAY 23 2015
Showers and embedded thunderstorms will spread north northeast
through the evening and overnight hours, impacting all TAF sites
between 00z and at least 12z Sunday. MVFR ceilings and visibilities
are expected to prevail, although brief periods of IFR are possible
in heavier showers. Ceilings will progressively lower overnight,
becoming IFR after 06z. Rain should exit the area by mid-morning, but
a few stray, isolated showers may linger into the early afternoon.
Winds will veer slightly to the south southeast by Sunday morning,
remaining sustained at speeds between 10-12 kts and occasionally
gusting up to 20 kts.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Monday morning FOR KSZ025-057-060-
102>105.
MO...FLASH FLOOD WATCH through Monday morning FOR MOZ012>014-020>023-
028>033-037>040-043>046-053-054.
&&
DISCUSSION...32
AVIATION...LaflinHazardous weather outlook, May 23, 12:55 PM CDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1255 PM CDT SAT MAY 23 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-241800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1255 PM CDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT. NO SEVERE STORMS ARE EXPECTED. THE THREAT FOR HEAVY RAIN INCREASES OVERNIGHT WHICH WILL LIKELY LEAD TO RENEWED FLOODING ON AREA STREAMS AND RIVERS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS EVERY PERIOD. THE HEAVY RAINFALL THREAT WILL CONTINUE THROUGH SUNDAY NIGHT. A FEW STRONG STORMS ARE POSSIBLE MONDAY AFTERNOON. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 3 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 69 hr |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Cooper, Saline | 8 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Ray | 67 hr |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Daviess, Gentry | 66 hr |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 6 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Carroll, Chariton | 8 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Bates | 9 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 5 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 8 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 8 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 9 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Cooper, Howard | 10 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Buchanan | 6 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Platte | 8 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 4 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Carroll | 72 hr |
| May 23, 10:01 PM CDT | River Flood Warning | EAX | Clay, Ray | 52 hr |
| May 24, 3:50 AM CDT | River Flood Warning | EAX | Clay, Platte | 28 hr |
| May 24, 9:00 AM CDT | Areal Flood Advisory | EAX | Bates, Cass | 6 hr |
| May 24, 9:46 AM CDT | River Flood Warning | EAX | Chariton, Macon | 3 days |
| May 24, 9:46 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 3 days |
| May 24, 10:29 AM CDT | River Flood Warning | EAX | Platte | 7 days |
| May 24, 10:51 AM CDT | River Flood Warning | EAX | Cooper | 53 hr |
| May 24, 10:51 AM CDT | River Flood Warning | EAX | Cooper | 57 hr |
| May 24, 10:59 AM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 6 hr |
| May 24, 12:32 PM CDT | Special Weather Statement | EAX | Henry | 43 min |
| May 24, 12:38 PM CDT | Tornado Warning | EAX | Henry | 22 min |
| May 24, 1:19 PM CDT | Tornado Warning | EAX | Pettis | 26 min |
| May 24, 2:36 PM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Cooper, Henry, Johnson, Lafayette and 2 more | 6 hr |
| May 24, 3:40 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 34 min |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Miami | 5 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Linn | 9 days |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 66 hr |
| May 23, 9:53 PM CDT | River Flood Warning | EAX | Leavenworth | 58 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.